Texas, 2007

Damaging Wind in Texas, June 24, 2007

June 24, 2007 · NWS LUB · 1 event in 1 county or zone

A linear complex of strong to severe thunderstorms propagated southward over the west Texas South Plains during the late night and early morning hours of the 23rd and the 24th. One segment of the complex produced a 58 mph wind gust near Floydada as measured by the Texas Tech University West Texas Mesonet.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LUB wrote it up.

A linear complex of strong to severe thunderstorms propagated southward over the west Texas South Plains during the late night and early morning hours of the 23rd and the 24th. One segment of the complex produced a 58 mph wind gust near Floydada as measured by the Texas Tech University West Texas Mesonet.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jun 23, 8:59 PM CST, 3 hours 46 minutes earlier.

Area forecast discussion, Jun 23, 8:59 PM CST, 3 hours 46 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
959 PM CDT SAT JUN 23 2007

.UPDATE...
UPDATED GRIDS TO INCREASE POPS TO LIKELY ALONG NEW MEXICO BORDER.
ACTIVITY HAS HAD DIFFICULTY WITH MUCH EASTWARD PROPAGATION. BUT
MAY SEE LINE EDGE A LITTLE FARTHER EASTWARD OVER THE NEXT COUPLE
OF HOURS. ALSO NOTED NEW ISOLD DEVELOPMENT IN SERN PANHANDLE.
ACTIVITY ACROSS SWRN OK IS MOVING SW...BUT IR IMAGERY INDICATES
CLOUD TOPS ARE WARMING ATTM.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        60  92  65  90  66 /  60  10  10  10  10
TULIA         64  90  64  89  67 /  30  10  10  10  10
PLAINVIEW     64  90  67  88  68 /  30  10  10  10  10
LEVELLAND     64  91  67  90  67 /  40  10  10  10  10
LUBBOCK       67  90  69  89  68 /  30  10  10  10  10
BROWNFIELD    66  93  67  91  68 /  30  10  10  10  10
CHILDRESS     68  91  69  92  70 /  20  10  10  20  10
SPUR          67  90  69  90  71 /  20  10  10  10  10
ASPERMONT     69  91  69  89  69 /  20  10  10  20  10

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

06/21
Hazardous weather outlook, Jun 23, 4:54 AM CST, 19 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
554 AM CDT SAT JUN 23 2007

TXZ021>044-241100-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
554 AM CDT SAT JUN 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

CONVECTIVE

A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
AND TONIGHT...WITH THE SOUTHWEST PANHANDLE AND NORTHWEST SOUTH
PLAINS MOST FAVORED. THE PRIMARY THREATS WILL BE DAMAGING WIND
GUSTS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

In the hours before

Special weather statement, Jun 23, 9:30 PM CST, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1030 PM CDT SAT JUN 23 2007

TXZ027-240415-
BAILEY TX-
1030 PM CDT SAT JUN 23 2007

...STRONG THUNDERSTORM ACROSS BAILEY COUNTY...

AT 1028 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES NORTHWEST OF NEEDMORE...OR ABOUT 11
MILES WEST OF MULESHOE...MOVING SOUTH AT 20 MPH.

BRIEF...STRONG WIND GUSTS NEAR 55 MPH AND HAIL NEAR ONE HALF INCH
ARE POSSIBLE WITH THIS STORM. MOVE TO A PLACE OF SAFETY
IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS.
Special weather statement, Jun 23, 9:35 PM CST, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1035 PM CDT SAT JUN 23 2007

TXZ039-240415-
YOAKUM TX-
1035 PM CDT SAT JUN 23 2007

...LINE OF STRONG THUNDERSTORMS ACROSS YOAKUM COUNTY...

AT 1033 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES
WEST OF PLAINS TO 16 MILES SOUTHWEST OF DENVER CITY...MOVING
SOUTHEAST
AT 20 MPH.

BRIEF...STRONG WIND GUSTS TO NEAR 55 MPH ARE POSSIBLE NEAR THESE
STORMS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES.
STAY AWAY FROM WINDOWS.
Special weather statement, Jun 23, 11:14 PM CST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1214 AM CDT SUN JUN 24 2007

TXZ024-030-240600-
BRISCOE TX-FLOYD TX-
1214 AM CDT SUN JUN 24 2007

...STRONG THUNDERSTORM ACROSS FLOYD AND BRISCOE COUNTIES...

AT 1209 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTH OF SOUTH PLAINS...OR ABOUT 11 MILES
SOUTH OF SILVERTON...MOVING SOUTHWEST AT 10 MPH.

SMALL HAIL AND BRIEF...STRONG WIND GUSTS TO 50 MPH ARE POSSIBLE NEAR
THIS THUNDERSTORM. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER
APPROACHES. STAY AWAY FROM WINDOWS.
Special weather statement, Jun 23, 11:52 PM CST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1252 AM CDT SUN JUN 24 2007

TXZ023-029-240630-
SWISHER TX-HALE TX-
1252 AM CDT SUN JUN 24 2007

...STRONG THUNDERSTORM ACROSS HALE AND SWISHER COUNTIES...

AT 1249 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES NORTHWEST OF CLAYTONVILLE...OR ABOUT 12
MILES SOUTHEAST OF TULIA...MOVING SOUTHWEST AT 10 MPH.

SMALL HAIL AND BRIEF...STRONG WIND GUSTS IN EXCESS OF 50 MPH ARE
POSSIBLE NEAR THIS THUNDERSTORM. ADDITIONALLY...THIS STORM WILL
PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAIN THAT
MAY RESULT IN FLOODING OF POOR DRAINAGE AND LOW LYING AREAS. MOVE TO
A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM
WINDOWS.
Special weather statement, Jun 24, 12:05 AM CST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
105 AM CDT SUN JUN 24 2007

TXZ030-240630-
FLOYD TX-
105 AM CDT SUN JUN 24 2007

...STRONG THUNDERSTORM ACROSS FLOYD COUNTY...

AT 102 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES WEST OF SOUTH PLAINS...OR ABOUT 17 MILES
NORTH OF FLOYDADA...MOVING SOUTHWEST AT 10 MPH.

BRIEF...STRONG WIND GUSTS AND SMALL HAIL ARE POSSIBLE NEAR
THUNDERSTORMS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER
APPROACHES. STAY AWAY FROM WINDOWS.
Special weather statement, Jun 24, 12:39 AM CST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
139 AM CDT SUN JUN 24 2007

TXZ029-240730-
HALE TX-
139 AM CDT SUN JUN 24 2007

...STRONG THUNDERSTORM ACROSS HALE COUNTY...

AT 137 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES EAST OF PLAINVIEW...MOVING SOUTHWEST AT
15 MPH. IN ADVANCE OF THE STORM...STRONG OUTFLOW WINDS IN EXCESS OF
50 MPH ARE POSSIBLE.

THE STRONG WINDS WILL IMPACT PLAINVIEW...HALE CENTER AND COTTON
CENTER. ADDITIONALLY...SMALL HAIL IS EXPECTED WITH THIS STORM. IF
CAUGHT OUTSIDE...SEEK SHELTER INDOORS. STAY AWAY FROM WINDOWS.

The radar

The Lubbock radar (KLBB), 61 km away, was scanning. The volume nearest the first event began at 06:47 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Floyd

When
June 24, 12:45 AM CST
Where
Floyd County, 2 mi NE of Floydada
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
34.000, -101.305

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 31757.